MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Detachment of Device or Device Component (2907); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that burr separation occurred.The 90% stenosed target lesion was located in moderately tortuosity and mildly to moderately calcified the proximal left circumflex artery (lcx).A 1.75mm rotablator plus was selected for the percutaneous coronary intervention (pci) procedure.The rotablator was prepped and platformed at 180000 rpm outside the patient.During advancement, there was no resistance.After ablation successfully completed, the physician noted that the burr became separated from the shaft while the burr was still inside the patient.There was a degree of deceleration and device stall prior to becoming detached.The device was pulled out with the rotawire and the procedure was completed with this device.There were no patient complications and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotablator rotalink plus atherectomy system.The burr catheter was received attached to the advancer unit.The rotawire used in the procedure was received within the rotablator device.The advancer, handshake connections, sheath, coil, and burr were visually and microscopically examined.Visual and microscope inspection of the device revealed that the coil was stretched and broken at the point of burr detachment.Functional testing was performed by attempting to rotate the drive shaft and the drive shaft was able to rotate.Then, the functional testing was performed by connecting the rotablator advancer to the rotablator control console system.When the foot pedal was pushed, the advancer was not able to run, so it did not get any speed and a stall error was displayed on the console.The advancer was dismantled for inspection, but no damage or irregularities were identified.Inspection of the remainder of the device, revealed no other damage or irregularities.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13385598
Report Number2134265-2022-00780
Device Sequence Number1702554
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0027636703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown